Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 34, NWS Kansas City, MO

July 2, 2008Chariton County, Howard County, Randolph County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 2, 2008, 9:56 PM CDT for Chariton County, Howard County, Randolph County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 9:56 PM CDT (02:56 UTC)
Expired
Jul 3, 2008, 4:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Chariton County, MO, Howard County, MO, Randolph County, MO

The radar

The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 9:58 PM CDTFLASH FLOODMoberly, MOWATER OVER THE ROAD IN MOBERLY ALONG SOUTH MORLEY AND ROLLINS ST. ALSO HAD A PUBLIC REPORT OF CARS STALLED IN WATER ON SOUTH MORLEY.
Jul 2, 10:15 PM CDTFLASH FLOODMoberly, MOMANY ROADS AND UNDERPASSES FLOODED IN MOBERLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3126 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 030258
FFWEAX
MOC041-089-175-030900-
/O.NEW.KEAX.FF.W.0034.080703T0256Z-080703T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
  HOWARD COUNTY IN CENTRAL MISSOURI
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 400 AM CDT THURSDAY

* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. DOPPLER RADAR ESTIMATED UPWARDS OF ONE TO ONE HALF INCH 
OF RAIN HAD FALLEN IN THE WARNING AREA IN THE PAST HOUR.  THIS 
EXCESSIVE RAINFALL ON TOP OF NEARLY ONE TO TWO INCHES OF RAIN FROM 
EARLIER TODAY...WILL CAUSE FLASH FLOODING TO OCCUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAYETTE...GLASGOW...HUNTSVILLE...MOBERLY...SALISBURY...ARMSTRONG...
  CAIRO...CLARK...HIGBEE AND NEW FRANKLIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3961 9229 3926 9230 3924 9232 3924 9242
      3923 9244 3898 9259 3898 9275 3900 9288
      3961 9285

$$

DUX
2 follow-up statements
000 
WGUS73 KEAX 030404
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 PM CDT WED JUL 2 2008

MOC041-089-175-030900-
/O.CON.KEAX.FF.W.0034.000000T0000Z-080703T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MO-RANDOLPH MO-CHARITON MO-
1100 PM CDT WED JUL 2 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHARITON...
RANDOLPH AND HOWARD COUNTIES UNTIL 400 AM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS 
THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OF MANY ROADS AND UNDERPASSES IN MOBERLY. DOPPLER RADAR 
ESTIMATED TWO TO THREE INCHES OF RAIN HAD ALREADY FALLEN IN THE 
WARNED AREA...WITH ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH 
POSSIBLE.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...FAYETTE...GLASGOW...HUNTSVILLE...MOBERLY...SALISBURY...
ARMSTRONG...CAIRO...CLARK...HIGBEE AND NEW FRANKLIN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3961 9229 3926 9230 3924 9232 3924 9242
      3923 9244 3898 9259 3898 9275 3900 9288
      3961 9285

$$

MAS
000 
WGUS73 KEAX 030513
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 AM CDT THU JUL 3 2008

MOC041-089-175-030900-
/O.CON.KEAX.FF.W.0034.000000T0000Z-080703T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MO-RANDOLPH MO-CHARITON MO-
1206 AM CDT THU JUL 3 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHARITON...
RANDOLPH AND HOWARD COUNTIES UNTIL 400 AM CDT...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
RAINFALL AMOUNTS OF TWO TO IN EXCESS OF FOUR INCHES HAD FALLEN 
ACROSS AREAS MAINLY FROM SALISBURY...TO CLIFTON 
HILL...MOBERLY...RENICK...HIGBEE...CLARK...AND ARMSTRONG EARLIER 
TONIGHT. THE RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO 
CAUSE FLASH FLOODING INTO THE OVERNIGHT HOURS. LOCAL LAW ENFORCEMENT 
OFFICIALS HAD REPORTED FLASH FLOODING OF MANY ROADS AND UNDERPASSES 
IN MOBERLY.

THE LINE OF STRONG THUNDERSTORMS HAS MOVED SOUTH OF THE WARNED 
AREA...HOWEVER ADDITIONAL LIGHTER RAINFALL WILL MOVE ACROSS PORTIONS 
OF THE WARNED AREA FOR THE NEXT ONE TO TWO HOURS. ADDITIONAL 
RAINFALL AMOUNTS ARE EXPECTED TO BE ONE HALF INCH OR LESS IN MOST 
LOCATIONS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3961 9229 3926 9230 3924 9232 3924 9242
      3923 9244 3898 9259 3898 9275 3900 9288
      3961 9285

$$

MAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:07 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 2, 7:07 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED JUL 2 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO
COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL
PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE
TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE
KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH
THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT
DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER
THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE
TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM
ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING
THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY.
OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE
WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE
LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Local storm report, Jul 2, 9:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      1 SW ROTHVILLE          39.64N 93.07W
07/02/2008                   CHARITON           MO   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS WATER OVER THE ROADWAY ON HWY 11
            SOUTH OF ROTHVILLE AND ALSO SOUTH OF SUMNER.

&&

MRD
Local storm report, Jul 2, 9:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     FLASH FLOOD      PARKVILLE               39.20N 94.67W
07/02/2008                   PLATTE             MO   AMATEUR RADIO

            CROSS ROAD IN PARKVILLE CLOSED DUE TO WATER OVER ROAD.

&&

MRD
Special weather statement, Jul 2, 9:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT WED JUL 2 2008

KSZ025-103-104-MOZ020-028-030315-
ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE-WYANDOTTE-
939 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LEAVENWORTH...
NORTHWESTERN WYANDOTTE...PLATTE...SOUTHEASTERN ATCHISON AND
SOUTHWESTERN BUCHANAN COUNTIES UNTIL 1015 PM CDT...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF RUSHVILLE...OR 7 MILES SOUTHEAST
OF ATCHISON...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WESTON BY 950 PM CDT.
  TRACY BY 1000 PM CDT.
  LEAVENWORTH AND 6 MILES SOUTHWEST OF PLATTE CITY BY 1005 PM CDT.
  LANSING BY 1010 PM CDT.
  9 MILES SOUTHWEST OF FERRELVIEW BY 1015 PM CDT.

THE TOWNS OF BEAN LAKE...LEWIS AND CLARK VILLAGE...IATAN...FORT
LEAVENWORTH...BEVERLY...STILLINGS...EAST LEAVENWORTH...FARLEY...
WALDRON AND KANSAS CITY INTL AIRPORT ARE ALSO IN THE PATH OF THIS
STORM.

DEROCHE
Special weather statement, Jul 2, 9:43 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT WED JUL 2 2008

KSZ025-103-104-030315-
ATCHISON-LEAVENWORTH-WYANDOTTE-
943 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHWESTERN WYANDOTTE
AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 1015 PM CDT...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 10 MILES SOUTH OF ATCHISON...
MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  EASTON BY 950 PM CDT.
  7 MILES SOUTHWEST OF LEAVENWORTH BY 1005 PM CDT.
  6 MILES WEST OF LANSING...6 MILES NORTHWEST OF BASEHOR AND 9 MILES
  NORTHEAST OF TONGANOXIE BY 1015 PM CDT.

THE TOWNS OF POTTER...LOWEMONT...JARBALO AND FAIRMOUNT ARE ALSO IN
THE PATH OF THIS STORM.

DEROCHE
Local storm report, Jul 2, 9:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     FLASH FLOOD      LEAVENWORTH             39.32N 94.92W
07/02/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            SOUTHBOUND LANES OF K7 IN LEAVENWORTH FLOODED...WATER
            RUNNING OVER ROAD AT 10TH AVE AND WELLINGTON AND SHRINE

            PARK RD. IN LEAVENWORTH DUE TO FLOODING FROM 5 MILE CREEK

&&

SF
Local storm report, Jul 2, 9:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             1 E CAMERON             39.74N 94.22W
07/02/2008  E0.75 INCH       CLINTON            MO   AMATEUR RADIO

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:08 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
Jul 2, 7:18 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray42 min
Jul 2, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston40 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningEAXJackson45 min
Jul 2, 7:52 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr
Jul 2, 7:59 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray27 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline39 min
Jul 2, 8:07 PM CDTSevere Thunderstorm WarningEAXJackson38 min
Jul 2, 8:16 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray6 hr
Jul 2, 8:19 PM CDTSevere Thunderstorm WarningEAXPlatte18 min
Jul 2, 8:24 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette36 min
Jul 2, 8:29 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt46 min
Jul 2, 8:47 PM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Ray8 hr
Jul 2, 8:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette24 min
Jul 2, 9:24 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb36 min
Jul 2, 9:26 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more8 hr
Jul 2, 9:38 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Howard, Macon, Randolph and 1 more3 hr
Jul 2, 11:29 PM CDTFlash Flood WarningEAXChariton, Lafayette, Saline6 hr
Jul 2, 11:40 PM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXClay, Ray14 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXHoward20 hr
Jul 3, 12:48 AM CDTRiver Flood WarningEAXClay, Platte5 hr
Jul 3, 1:56 AM CDTAreal Flood WarningEAXClay, Jackson, Platte12 hr
Jul 3, 2:16 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline40 hr
Jul 3, 2:23 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray12 hr
Jul 3, 3:54 AM CDTAreal Flood WarningEAXChariton, Howard, Randolph11 hr
Jul 3, 4:08 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Jul 3, 4:42 AM CDTAreal Flood WarningEAXCooper10 hr
Jul 3, 5:21 AM CDTAreal Flood WarningEAXChariton, Lafayette, Saline9 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXCooper29 hr
Jul 3, 5:46 AM CDTRiver Flood WarningEAXCass, Henry, Johnson29 hr
Jul 3, 7:57 AM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray5 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline19 hr
Jul 3, 2:26 PM CDTAreal Flood WarningEAXCarroll, Chariton, Howard, Livingston, Randolph, Ray22 hr
Jul 3, 3:15 PM CDTRiver Flood WarningEAXCooper, Saline3 days

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.